Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Concerning the function equation $ f(g)=f$, regular mappings and periodic mappings

Author: Sam W. Young
Journal: Proc. Amer. Math. Soc. 97 (1986), 367-371
MSC: Primary 54C10; Secondary 54F20, 54F62, 54H20
MathSciNet review: 835900
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Under certain conditions on the space $ X$, given $ f:X \twoheadrightarrow Y$ is light and $ g:X \twoheadrightarrow X$, the equation $ f(g) = f$ yields only periodic solutions for $ g$.

References [Enhancements On Off] (What's this?)

  • [B] B. L. Brechner, Prime ends and group actions, Topology Proc. (to appear). MR 851195 (87i:54082)
  • [F] N. E. Foland, A characterization of the almost periodic homeomorphisms on the closed $ 2$-cell, Proc. Amer. Math. Soc. 16 (1965), 1031-1034. MR 0180958 (31:5188)
  • [GH] W. H. Gottschalk and G. A. Hedlund, Topological dynamics, Amer. Math. Soc. Colloq. Publ., Vol. 36, Amer. Math. Soc., Providence R. I., 1956. MR 0074810 (17:650e)
  • [H] E. Hemmingsen, Plane continua admitting non-periodic autohomeomorphisms with equicontinuous interates, Math. Scand. 2 (1954), 119-141. MR 0063027 (16:60c)
  • [K1] B. von Kerekjarto, Über regulare Abbildingen von Flachen auf sich, Acta. Sci. Math. (Szeged) 7 (1934), 65-75.
  • [K2] -, Über die regularen Abbildungen des Torus, Acta. Sci. Math. (Szeged) 7 (1934), 76-84.
  • [M] J. Mioduszewski, On a quasi-ordering in the class of continuous mappings of a closed interval into itself, Colloq. Math. 9 (1962), 232-240. MR 0143181 (26:741)
  • [N] K. Numakura, On bicompact semigroups, Math. J. Okayama Univ. 1 (1952), 99-108. MR 0048467 (14:18g)
  • [R] G. K. Ritter, A characterization of almost periodic homeomorphisms on the $ 2$-sphere and the annulus, Topology Appl. 9 (1978), 185-191. MR 510900 (80k:54072)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C10, 54F20, 54F62, 54H20

Retrieve articles in all journals with MSC: 54C10, 54F20, 54F62, 54H20

Additional Information

Keywords: Function equation, regular mapping, periodic mapping, light mapping, finite graph, orientable surface
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society